Alert archive / Wisconsin / Wind Advisories in 2010

Wind Advisory 3, NWS Green Bay, WI

September 3, 2010Door County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Sep 3, 2010, 5:08 AM CDT for Door County, Wisconsin. It took effect at Sep 3, 2010, 1:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 5:08 AM CDT (10:08 UTC)
In effect from
Sep 3, 2010, 1:00 PM CDT
Expired
Sep 4, 2010, 6:23 AM CDT
In force
17 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WWUS73 KGRB 031008
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
508 AM CDT FRI SEP 3 2010

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.DEEPENING LOW PRESSURE OVER LAKE SUPERIOR WILL PRODUCE STRONG
WINDS ACROSS DOOR COUNTY THIS AFTERNOON AND EVENING. WEST WINDS
WILL INCREASE TO 30 TO 35 MPH DURING THE LATE AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. WIND GUSTS TO 50 MPH ARE POSSIBLE.

WIZ022-031815-
/O.NEW.KGRB.WI.Y.0003.100903T1800Z-100904T0600Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
508 AM CDT FRI SEP 3 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT SATURDAY. 

* WEST WINDS WILL INCREASE DURING THE AFTERNOON AND CONTINUE INTO
  THE EVENING HOURS WHILE BECOMING NORTHWEST. 

* WIND SPEEDS WILL INCREASE TO 30 TO 35 MPH DURING THE AFTERNOON
  AND EVENING. GUSTS TO 50 MPH ARE POSSIBLE.

* LIGHTWEIGHT OBJECTS SUCH AS PATIO FURNITURE...GARBAGE CANS AND
  OTHER ITEMS MAY BE TOSSED AROUND UNLESS SECURED. DAMAGE TO TREES
  AND POWER LINES IS POSSIBLE. THE WINDS MAY ALSO MAKE DRIVING DIFFICULT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$
4 follow-up statements
759 
WWUS73 KGRB 031732
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1232 PM CDT FRI SEP 3 2010

...STRONG WINDS EXPECTED ACROSS DOOR COUNTY THIS AFTERNOON AND
EVENING...

.DEEPENING LOW PRESSURE OVER NORTHERN LAKE SUPERIOR WILL PRODUCE
STRONG WINDS ACROSS DOOR COUNTY THIS AFTERNOON AND EVENING. WEST
WINDS WILL INCREASE TO 25 TO 35 MPH DURING THE LATE AFTERNOON...
VEER NORTHWEST AND CONTINUE INTO THE EVENING HOURS. WIND GUSTS TO
50 MPH ARE POSSIBLE.

WIZ022-040000-
/O.CON.KGRB.WI.Y.0003.100903T1800Z-100904T0600Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1232 PM CDT FRI SEP 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. 

* WEST WINDS WILL INCREASE DURING THE AFTERNOON...TURN NORTHWEST
  AND CONTINUE INTO THE EVENING HOURS.

* WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH DURING THE AFTERNOON
  AND EVENING. GUSTS TO 50 MPH ARE POSSIBLE.

* LIGHTWEIGHT OBJECTS SUCH AS PATIO FURNITURE...GARBAGE CANS AND 
  OTHER ITEMS MAY BE TOSSED AROUND UNLESS SECURED. DAMAGE TO 
  TREES AND POWER LINES IS POSSIBLE. THE WINDS MAY ALSO MAKE 
  DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AK
769 
WWUS73 KGRB 040011
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
711 PM CDT FRI SEP 3 2010

...STRONG WINDS ACROSS DOOR COUNTY THIS EVENING...

.A DEEP LOW PRESSURE SYSTEM NORTHEAST OF LAKE SUPERIOR WILL
PRODUCE STRONG WINDS ACROSS DOOR COUNTY THIS EVENING. NORTHWEST
WINDS OF 25 TO 35 MPH WILL CONTINUE THIS EVENING. WIND GUSTS TO 50
MPH ARE POSSIBLE.

WIZ022-040600-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-100904T0600Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
711 PM CDT FRI SEP 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. 

* STRONG NORTHWEST WINDS WILL CONTINUE THIS EVENING.

* WIND SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED THIS EVENING. GUSTS
  TO 50 MPH ARE POSSIBLE.

* LIGHTWEIGHT OBJECTS SUCH AS PATIO FURNITURE...GARBAGE CANS AND 
  OTHER ITEMS MAY BE TOSSED AROUND UNLESS SECURED. DAMAGE TO 
  TREES AND POWER LINES IS POSSIBLE. THE WINDS MAY ALSO MAKE 
  DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
323 
WWUS73 KGRB 040516
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1216 AM CDT SAT SEP 4 2010

...STRONG WINDS ACROSS DOOR COUNTY WILL CONTINUE OVERNIGHT...

.A DEEP LOW PRESSURE SYSTEM NORTHEAST OF LAKE SUPERIOR WILL
PRODUCE STRONG WINDS ACROSS DOOR COUNTY OVERNIGHT. NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY IN NORTHERN
DOOR COUNTY.

WIZ022-041330-
/O.EXT.KGRB.WI.Y.0003.000000T0000Z-100904T1400Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1216 AM CDT SAT SEP 4 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT.

* WIND SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED. GUSTS TO 50 MPH
  ARE POSSIBLE.

* LIGHTWEIGHT OBJECTS SUCH AS PATIO FURNITURE...GARBAGE CANS AND 
  OTHER ITEMS MAY BE TOSSED AROUND UNLESS SECURED. DAMAGE TO 
  TREES AND POWER LINES IS POSSIBLE. THE WINDS MAY ALSO MAKE 
  DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
344 
WWUS73 KGRB 041123
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
623 AM CDT SAT SEP 4 2010

...STRONG WINDS WILL DIMINISH TODAY...

.A STORM SYSTEM NORTH OF LAKE HURON WILL MOVE FURTHER EAST TODAY
AND WINDS WILL SLOWLY DIMINISH.

WIZ022-041230-
/O.CAN.KGRB.WI.Y.0003.000000T0000Z-100904T1400Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
623 AM CDT SAT SEP 4 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL DIMINISH TO 15 TO 25 MPH WITH GUSTS TO 30 MPH.
WINDS MAY BE A BIT STRONGER THIS MORNING IN FAR NORTHERN DOOR
COUNTY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Sep 3, 4:26 AM CDT, 42 minutes earlier.

Area forecast discussion, Sep 3, 4:26 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
426 AM CDT FRI SEP 3 2010

.SHORT TERM...TODAY THROUGH SATURDAY.

500MB LOW OVER THE MINNESOTA ARROWHEAD AT 06Z SHOULD DEEPEN AS 70
KNOT JET OVER EASTERN NEBRASKA ROTATES AROUND THE BASE OF THE
UPPER TROUGH. SURFACE LOW FORECAST TO DEEPEN AS IT MOVES ACROSS
LAKE SUPERIOR. CYCLONIC FLOW AND MOISTURE PICKED UP FROM LAKE
SUPERIOR SHOULD HELP PRODUCE SCATTERED SHOWERS THROUGH EARLY
EVENING...ESPECIALLY IN THE NORTH. WHAT WILL BE MOST NOTICEABLE TO
MOST PEOPLE WILL BE THE WIND AND HOW MUCH COOLER IT IS THAN
YESTERDAY. IN FACT THIS MAY BE THE COOLEST DAY SINCE JUNE 8TH IN
MANY PLACES. TIGHTENING GRADIENT WILL PRODUCE WINDS OF 20 TO 25
MPH WITH GUSTS TO 35 MPH JUST ABOUT EVERYWHERE. STRONGER WINDS
EXPECTED OVER THE DOOR PENINSULA WHERE THERE WILL BE EXCELLENT
MIXING DOWN OF STRONGER WINDS ALOFT DUE TO INSTABILITY CAUSED BY
THE COOL AIR FLOWING OVER THE RELATIVELY WARM WATERS OF THE BAY.

CLOUDS AND EVENING SHOWERS SHOULD DIMINISH TONIGHT BUT THERE
SHOULD BE ENOUGH WIND TO KEEP TEMPERATURES FROM DROPPING MUCH MORE
THAN 10 DEGREES FROM THIS AFTERNOON/S HIGHS. IN FACT THE NORTHWEST
WIND FLOWING OVER LAKE SUPERIOR MAY KEEP CLOUDS AND THE MILDEST
TEMPERATURES IN THE NORTHWOODS AREA.

SATURDAY WILL BE A BIT BREEZY WITH HIGHS ABOUT 10 DEGREES BELOW
NORMAL AND LOW DEWPOINTS. SOME DIURNAL CLOOUDS EXPECTED IN THE
AFTERNOON BUT IT SHOULD BE DRY ENOUGH TO PREVENT ANY SHOWERS.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN SATURDAY NIGHT...
BRINGING COOL CONDITIONS UNDER CLEAR SKIES AND LIGHT WINDS. HAVE
ADDED AREAS OF FROST IN THE TYPICALLY COLDER LOCATIONS OF NORTH
CENTRAL WISCONSIN. WOULD NOT BE SURPRISED IF THE AREAL COVERAGE
IS EXPANDED SOME IN LATER SHIFTS. SUNNY SKIES ARE EXPECTED
ON SUNDAY AS HIGH PRESSURE WILL SLIDE EAST OF THE STATE.

ATTENTION TURNS TO 850MB WARM ADVECTION AS NEXT SYSTEM APPROACHES
FROM THE WEST SUNDAY NIGHT. THE COMBINATION OF 850MB WARM
ADVECTION AND STEEPENING MID LEVEL LAPSE RATES OF 7C TO 8C WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. THE
QUESTION IS WHERE THE FOCUS WILL BE FOR CONVECTION TO GET GOING
AS MODELS HAVE VARYING SOLUTIONS ON THE LOWER LEVEL JET. FOR
NOW...WILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA AS A STARTING POINT.

SYSTEM EXPECTED TO MOVE ACROSS THE REGION ON MONDAY...BRINGING
A CHANCE OF SHOWERS AND THUNDERSTORMS. THE SHOWERS AND STORMS
WILL LINGER INTO MONDAY NIGHT BEFORE DRY SLOT ARRIVES. PRECIPITATION
MAY MOVE BACK INTO THE FAR NORTH ON TUESDAY AS SYSTEM DEPARTS THE
AREA. ATTENTION THEN TURNS TO LATE IN THE FORECAST PERIOD AND THEN
INTO FRIDAY. IT APPEARS THAT AN ACTIVE PATTERN COULD SET UP THAT
WILL BRING US LOCALLY HEAVY RAIN AT SOME POINT. WILL CONTINUE TO
MONITOR THE SITUATION OVER THE NEXT SEVERAL NIGHTS.
&&

.AVIATION...MVFR CIGS EXPECTED OVER MUCH OF THE REGION THROUGH
THIS EVENING. BRIEF IFR POSSIBLE AT EGV/LNL/RHI/ARV/RRL. STRONG
WEST TO NORTHWEST SURFACE WINDS MAY PRODUCE CROSSWIND RESTRICTIONS
ON SOME NORTH SOUTH RUNWAYS DEPENDING ON AIRCRAFT TYPE.
&&

.MARINE...DEEPENING SURFACE LOW MOVING ACROSS LAKE SUPERIOR SHOULD
PRODUCE GALE FORCE WINDS OVER THE CENTRAL AND NORTHERN BAY THIS
AFTERNOON AND TONIGHT. SUSTAINED WINDS WILL LIKELY STAY JUST BELOW
GALE CRITERIA ELSEHWERE BUT THERE SHOULD BE FREQUENT GALE FORCE
GUSTS WHICH JUSTIFIES A GALE WARNING...ESPECIALLY SINCE IT IS THE
LABOR DAY WEEKEND AND THERE MAY BE MORE BOAT TRAFFIC THAN USUAL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/ECKBERG
Hazardous weather outlook, Sep 2, 3:05 PM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CDT THU SEP 2 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
305 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING AS A
COLD FRONT MOVES THROUGH THE REGION. THE MAIN THREAT APPEARS TO BE
DAMAGING WINDS ALONG WITH A SMALL RISK OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS MAY IMPACT NORTHERN DOOR COUNTY ON FRIDAY
AFTERNOON AND FRIDAY NIGHT. GUSTS TO 40 TO 50 MPH ARE POSSIBLE.

THUNDERSTORMS ARE AGAIN POSSIBLE NEXT MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ521-522-541>543-032015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
305 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH NORTHEAST
WISCONSIN THIS EVENING. GUSTY WINDS AND HAIL ARE POSSIBLE WITH
THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

DEEPENING LOW PRESSURE MOVING ACROSS LAKE SUPERIOR WILL PRODUCE
STRONG WEST TO NORTHWEST WINDS FRIDAY THROUGH EARLY SATURDAY. A
SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY. GALE FORCE WINDS AND
LARGE WAVES ARE POSSIBLE WITH THIS STORM SYSTEM LATER FRIDAY. MARINERS
SHOULD STAY AWARE OF THE LATEST FORECASTS AND WARNINGS AS WE MOVE
INTO THE LABOR DAY WEEKEND.

AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:06 PM CDTSpecial Marine WarningGRB99 min
Sep 3, 4:34 AM CDTGale WarningGRB26 hr

Nearby

Wind Advisories in Wisconsin, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.